Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 50, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 24, 2010, 5:06 PM MST for Pima County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2010, 5:06 PM MST (00:06 UTC)
- Expired
- Aug 24, 2010, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:00 PM MST | FLASH FLOOD | 5 Ene Tucson, AZ | SWIFT WATER RESCUE. BOY SWEPT INTO FLOWING WASH...UNINJURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 3338 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WGUS55 KTWC 250006 FFWTWC AZC019-250300- /O.NEW.KTWC.FF.W.0050.100825T0006Z-100825T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 506 PM MST TUE AUG 24 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN VALLEY... * UNTIL 800 PM MST * AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL OVER THE TUCSON METRO AREA AND NEAR VAIL. THE HEAVIEST RAINFALL HAS OCCURRED OVER CENTRAL TUCSON WHERE SEVERAL WASHES INCLUDING THE ALAMO WASH WERE FLOODING. ANOTHER AREA OF HEAVY RAINFALL HAS FALLEN NEAR TUCSON AIRPORT WITH SIGNIFICANT FLOWS IN THE RODEO AND FRANCO WASHES. ANOTHER AREA OF VERY HEAVY RAINFALL HAS OCCURRED ALONG SANDARIO ROAD SOUTH OF SAGUARO NATIONAL PARK WEST. ANOTHER AREA HAS FALLEN FROM VAIL TO CORONA DE TUCSON. RAINFALL AMOUNTS HAVE BEEN FROM 1 TO 3 INCHES IN THESE AREAS OVER THE PAST 2 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL... TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON...SEVEN FALLS...SAN XAVIER MISSION...SAGUARO NATIONAL PARK WEST...SAGUARO NATIONAL PARK EAST...SABINO CANYON...RYAN FIELD...RITA RANCH...REDINGTON...MOUNT LEMMON/SUMMERHAVEN...DOVE MOUNTAIN...DAVIS-MONTHAN AIR FORCE BASE...CATALINA STATE PARK...CATALINA FOOTHILLS...PICTURE ROCKS AND CATALINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3250 11126 3252 11047 3175 11047 3175 11129 $$ CS
1 follow-up statement
967 WGUS75 KTWC 250253 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 753 PM MST TUE AUG 24 2010 AZC019-250303- /O.EXP.KTWC.FF.W.0050.000000T0000Z-100825T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 753 PM MST TUE AUG 24 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR EASTERN PIMA COUNTY... A FLOOD ADVISORY REMAINS IN EFFECT FOR THE AREA...AS DRAINAGE FROM EARLIER HEAVY RAINFALL WILL KEEP SIGNIFICANT FLOWS IN AREA WASHES AND STREAMS. LAT...LON 3250 11126 3252 11047 3175 11047 3175 11129 $$ CS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:10 PM MST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 24, 2:10 PM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE AUG 24 2010 .SYNOPSIS...AMPLE MOISTURE AND A FAVORABLE FLOW WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS EVENING. A GRADUAL DECREASE IN SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY INTO FRIDAY...FOLLOWED BY ANOTHER UPSWING IN THUNDERSTORM ACTIVITY BY EARLY NEXT WEEK. ABOVE NORMAL HIGH TEMPERATURES WILL CONTINUE THIS WEEK. && .DISCUSSION...A BACKDOOR COLD FRONT MANAGED TO PUSH FATHER WEST THAN PREVIOUSLY EXPECTED. THIS HAD RESULTED IN SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE LOWER DESERTS FROM PINAL AND EASTERN PIMA WEST TO LA PAZ AND YUMA COUNTIES. BASED ON THIS...THE MAIN AREAS OF CONCERN FOR STRONG THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE LOWER DESERTS OF SOUTHERN ARIZONA THROUGH AT LEAST 7 PM MST. SHOWERS AND THUNDERSTORMS ALONG THE EASTERN MOGOLLON RIM AND WHITES MOUNTAINS WERE MORE ORGANIZED ACROSS GILA COUNTY THIS AFTERNOON...WHICH WOULD FAVOR IMPACTING THE CENTRAL DESERTS/GREATER PHOENIX AREA/LATE THIS AFTERNOON AND EARLY THIS EVENING. STORMS DEVELOPING ACROSS OUR EASTERN CWA WILL REMAIN ISOLATED IN NATURE THIS AFTERNOON. THE ONLY CONCERN WILL BE ACROSS MAINLY COCHISE COUNTY WHERE A DISTURBANCE PASSING THROUGH THIS EVENING COULD TRIGGER MORE STORMS THERE. IF THIS HAPPENS...MIGHT SEE SOME SHOWERS AND THUNDERSTORMS MOVE INTO EASTERN PIMA AND PINAL COUNTIES LATE IN THE EVENING. OTHERWISE...SOMEWHAT LESS THUNDERSTORM ACTIVITY...EXCEPT FOR THE WESTERN DESERTS...WAS EXPECTED WEDNESDAY AND THURSDAY. THEREAFTER...AN INCREASE IN SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED FRIDAY AND SATURDAY AS A TROUGH OF LOW PRESSURE INTERACTS WITH MOISTURE OVER THE AREA. GFS MODEL WAS RATHER CONSISTENT IN ADVECTING DRIER AIR INTO MUCH OF ARIZONA SUNDAY INTO EARLY NEXT WEEK. THIS SHOULD RESULT IN A SIGNIFICANT DECREASE IN THUNDERSTORM ACTIVITY SUNDAY INTO WEDNESDAY OF NEXT WEEK. ABOVE NORMAL HIGH TEMPERATURES CAN BE EXPECTED THROUGH FRIDAY...THEN DAYTIME READINGS WILL TREND CLOSER TO NORMAL OR A FEW DEGS BELOW NORMAL BY EARLY NEXT WEEK. && .AVIATION...ISOLD-SCT TSRA/SHRA IN THE VALLEYS...AND SCT-NUMEROUS TSRA/SHRA IN THE MOUNTAINS THIS AFTERNOON/EVENING. OUTSIDE OF THE THUNDERSTORMS EXPECT SCT CLOUD BASES BETWEEN 5-7K FT AGL AND SCT-BKN CLOUD DECKS OF 10-12K FT AG...WITH ELY/SELY SURFACE WINDS AT 10-15 KTS AND SOME GUSTS TO AROUND 20 KTS. WITH THE STRONGER STORMS...MVFR CEILINGS/VSBYS EXPECTED AND WIND GUSTS TO NEAR 50 KTS. AFT 03Z WEDNESDAY...THE SHOWERS AND STORMS WILL DIMINISH...ALTHOUGH A SLIGHT CHANCE OF -TSRA/SHRA WILL PERSIST INTO WEDNESDAY MORNING. DIMINISHING CLOUDINESS IS EXPECTED AFT 06Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 24, 1:20 PM MST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 120 PM MST TUE AUG 24 2010 AZZ019-029>035-250600- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 120 PM MST TUE AUG 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE REMAINED AN INCREASED RISK OF STRONG THUNDERSTORMS WITH GUSTY WINDS IN EXCESS OF 60 MPH ALONG WITH LOCALLY HEAVY RAINFALL AND SMALL HAIL. THUNDERSTORMS THIS AFTERNOON HAVE DEVELOPED FARTHER WEST THAN PREVIOUSLY EXPECTED...WITH MOST OF THE ACTIVITY LOCATED ACROSS SOUTHEAST PINAL AND PIMA INTO WESTERN SANTA CRUZ COUNTIES AS OF 1 PM MST. BASED ON THE CURRENT LOCATION OF THE SHOWERS AND THUNDERSTORMS AND THE FACT THAT THE STEERING FLOW ALOFT REMAINED LIGHT...THUNDERSTORMS SHOULD BE FAVORED ACROSS THE LOWER DESERTS OF PIMA AND PINAL COUNTIES THE REMAINDER OF THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS DEVELOPING ACROSS GREENLEE...GRAHAM...AND COCHISE COUNTIES SHOULD REMAIN MORE ISOLATED IN NATURE FOR MUCH OF THIS AFTERNOON. THUNDERSTORMS MAY INCREASE IN COVERAGE THIS EVENING ACROSS MAINLY COCHISE COUNTY AS A WEAK DISTURBANCE OVER MEXICO PASSES BY THE REGION. STORM MOVEMENT THIS AFTERNOON AND EVENING WILL BE TOWARD THE WEST AT LESS THAN 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN AFTERNOON AND EVENING HOURS THROUGH THE MIDDLE OF THE WEEK. EXPECT GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS. THE PATTERN WILL THEN BECOME LESS FAVORABLE FOR SHOWER AND STORM DEVELOPMENT DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 24, 4:03 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
403 PM MST TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG ORACLE 32.62N 110.78W
08/24/2010 PINAL AZ LAW ENFORCEMENT
TREES AND POWER LINES DOWNED ACROSS A ROADWAY.
&&
PYTLAKLocal storm report, Aug 24, 4:07 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
407 PM MST TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM FLASH FLOOD 4 E RYAN FIELD 32.15N 111.11W
08/24/2010 PIMA AZ TRAINED SPOTTER
WASHES OVERFLOWING INTO RESIDENTIAL YARDS
&&
PYTLAKLocal storm report, Aug 24, 4:10 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
410 PM MST TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY RAIN 3 SE RYAN FIELD 32.11N 111.14W
08/24/2010 M1.02 INCH PIMA AZ MESONET
FELL IN 20 MINUTES. PIMA COUNTY ALERT GAGE NEAR WADE AND
VALENCIA RDS.
&&
PYTLAKLocal storm report, Aug 24, 4:12 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
412 PM MST TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HEAVY RAIN 1 SSW ORACLE 32.61N 110.79W
08/24/2010 M0.75 INCH PINAL AZ TRAINED SPOTTER
FELL IN ONE HOUR.
&&
PYTLAKLocal storm report, Aug 24, 4:30 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
430 PM MST TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HEAVY RAIN TUCSON INTERNATIONAL AI 32.12N 110.94W
08/24/2010 M0.86 INCH PIMA AZ ASOS
FELL IN AN HOUR AND 10 MINUTES
&&
PYTLAKLocal storm report, Aug 24, 4:52 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
452 PM MST TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG ORACLE 32.62N 110.78W
08/24/2010 PINAL AZ FIRE DEPT/RESCUE
A ROOF WAS BLOWN OFF OF A HOME LOCATED ON BONITO DRIVE IN
ORACLE.
&&
CKAHLERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:14 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 62 min |
| Aug 24, 6:07 PM MST | Flash Flood Warning | TWC | Graham | 113 min |
| Aug 24, 6:12 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 24, 9:02 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 24, 9:28 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 24, 11:19 PM MST | Flood Watch | TWC | 10 hr | |
| Aug 25, 12:03 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 25, 9:14 AM MST | Areal Flood Advisory | TWC | Cochise | 12 hr |
| Aug 25, 4:56 PM MST | Special Weather Statement | TWC | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.